MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
During a ptc drain insertion on a patient with biliary stenosis following a liver transplant, the needle was inserted followed by the wire.Due to the stenosis, the wire became tangled and when the physician tried to remove it, the wire snapped.No other kit was been used at the time and the broken bit remains in the patient.The radiologists decided to leave but possible procedures are in the planning.
 
Additional Manufacturer Narrative
A review of the manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One mandril guide from the neff percutaneous access set from an unknown lot number was returned in a used and damaged condition.A visual examination of the wire guide was conducted.It was confirmed that the distal solder connection had separated from the inner mandril wire resulting in coil elongation.It was also confirmed that the distal solder connection was missing.The elongated coil was attached to the mandril wire at the proximal solder connection.The lot number of the device is not known; accordingly a review of the device history record could not be conducted.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
During a percutaneous transhepatic cholangiography (ptc) drain insertion on a patient with biliary stenosis following a liver transplant, the needle was inserted followed by the wire.Due to the stenosis, the wire became tangled and when the physician tried to remove it, the wire snapped.No other kit was been used at the time and the broken bit remains in the patient.The radiologists decided to leave but possible procedures are in the planning.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6206548
Report Number1820334-2016-01598
Device Sequence Number16372368
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)191011(10)7350298
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date06/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;